MAUDE Adverse Event Report: AMEDICA CORPORATION (NOW SINTX TECHNOLOGIES) VALEO C SPINAL SPACER; INTERVERTEBRAL FUSION DEVICE

AMEDICA CORPORATION (NOW SINTX TECHNOLOGIES) VALEO C SPINAL SPACER; INTERVERTEBRAL FUSION DEVICE
Model Number VALEO C
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Patient Problem/Medical Problem (2688)
Date of Event 12/12/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The implant was returned to the manufacturer and evaluated.The evaluation leads one to believe that fusion occurred because there was evidence of bone growth through the implant and there was bony ingrowth on the implant surfaces.It is possible that after 3.5 years, the device became loose due to patient contraindications (e.G.Osteoporosis, infection, smoking, etc.).This adverse event was documented in the qms at the manufacturer after the event.During an internal audit done in 2018, it was discovered that form 3500a had not been successfully submitted to the fda.It appears to be lack of training on the submission process with esg and a capa was open to address this.
 
Event or Problem Description
The patient had the initial surgery on (b)(6) 2014 and a valeo c was implanted.In 2017, follow-up imaging showed some space between the implant and vertebrae.The valeo c implant was removed on (b)(6) 2017 by the surgeon because the implant was loose when the surgeon grabbed onto it.The surgeon communicated that there was a solid core of bone growth through the implant with some bony on growth on the superior and inferior surfaces.The surgeon removed the valeo c implant and replaced it with a vbr.

Brand Name
VALEO C SPINAL SPACER
Common Device Name
INTERVERTEBRAL FUSION DEVICE
Manufacturer (Section D)
AMEDICA CORPORATION (NOW SINTX TECHNOLOGIES)
1885 w 2100 south
salt lake city UT 84119
MDR Report Key8368647
Report Number3005032068-2017-00002
Device Sequence Number1620191
Product Code ODP
UDI-Device IdentifierM555110091007
UDI-PublicM555110091007
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K091278
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2017
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Replace
Type of Report Initial
Report Date (Section B) 02/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/01/2014
Device Model NumberVALEO C
Device Catalogue Number11.009.1007
Device Lot Number900480
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/13/2018
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/13/2018
Initial Report FDA Received Date02/25/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age50 YR